Thunderstorm Wind, Miami-Dade
- When
- June 6, 1:49 PM EST
- Where
- Miami-Dade County, Kendall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.683, -80.317
A severe thunderstorm did damage to an elementary school roof. Damage also occurred to a concrete bus bench and trees and power lines were blown down.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A severe thunderstorm did damage to an elementary school roof. Damage also occurred to a concrete bus bench and trees and power lines were blown down. Penny-size hail was observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 12:45 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 145 PM EDT SUN JUN 6 2004 .DISCUSSION...NO MAJOR SYNOPTIC FEATURES TO AFFECT SOUTH FLORIDA NEXT SEVERAL DAYS. HOWEVER...THE SUBTLE CHANGES IN THE LOW/MID LEVEL RIDGE AXIS WILL OF COURSE DICTATE WHERE CONVECTION WILL BE FAVORED. THE MEAN LOW-MID LEVEL RIDGE IS TO GRADUALLY LIFT NORTHWARD LATE TOMORROW...ALLOWING THE FLOW TO BECOME PREDOMINANTLY ESE. THIS FLOW PATTERN IS EXPECTED TO CONTINUE THROUGH MID WEEK...KEEPING THE FAVORED CONVECTIVE AREAS ACROSS INTERIOR AND WESTERN PORTIONS OF SOUTH FLORIDA. BY LATE WEEK...THE MEAN WESTERN ATLANTIC RIDGE SLIDES SOUTHEASTWARD...SHIFTING THE FLOW TO SOUTHERLY...AND EVENTUALLY SOUTHWESTERLY BY NEXT WEEKEND...AS A TROUGH APPROACHES FLORIDA FROM THE NW. SO BY WEEKS END...THE FAVORED CONVECTIVE AREAS WILL SHIFT EASTWARD IN RESPONSE TO THIS CHANGE IN FLOW. GFS SHOWS MID LEVEL TEMPS MODERATING THROUGH MID WEEK WITH UPPER RIDGING IN PLACE. THIS WILL TEND TO KEEP THE THUNDERSTORMS THAT DEVELOP MORE TAME COMPARED TO THE PAST FEW DAYS...BUT STILL WILL CONTAIN LOCALLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING. && .MARINE...MARINE CAMS, NOT SURPRISINGLY, SHOW VERY LOW SEAS...ALMOST LIKE GLASS IN PLACES. ESE FLOW WILL PICK UP JUST A BIT THIS WEEK...AS PRESSURE GRADIENT TIGHTENS...SO WINDS IN THE 10-15 KT RANGE CAN BE EXPECTED MUCH OF THIS WEEK. THIS WILL BRING SEAS INTO THE 2-4 FOOT RANGE. && .FIRE WEATHER...RHS WILL CONTINUE ABOVE CRITICAL LEVELS, SO NO PROBLEMS...ALTHOUGH IT SURE HAS BEEN DRY OF RECENT ACROSS MOST OF SOUTHEAST FLORIDA. SINCE YESTERDAY...FT. LAUDERDALE OFFICIALLY HAS RECEIVED ONLY 1.01 OF RAIN IN THE PAST 53 DAYS. MIAMI HASNT FAIRED ANY BETTER...WITH ONLY 0.31 OF RAINFALL IN THE PAST 33 DAYS...SINCE MAY 4TH, OVER A MONTH NEEDLESS TO SAY...RAIN WILL BE WELCOME HERE...AND SOME AREAS HAVE FINALLY RECEIVED SOME RAINFALL TODAY. THE BEST CHANCE FOR RAINFALL FOR THE EASTERN METROS THROUGH MID WEEK WILL BE MID-LATE MORNING TOMORROW...BEFORE THE ATLANTIC SEA BREEZE SWEEPS INLAND. THEN...TUE-THU...ACTIVITY MAY REMAIN JUST WEST OF THESE METRO AREAS AGAIN. ANY NIGHTTIME ACTIVITY IS NOT EXPECTED TO PRODUCE MUCH RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 89 75 87 / 20 50 20 30 FORT LAUDERDALE 77 88 76 87 / 20 50 20 30 MIAMI 77 88 78 89 / 20 50 20 30 NAPLES 74 90 73 90 / 00 30 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 57 57
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIAMI FL 430 AM EDT SUN JUN 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ068-072-074-062200- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 430 AM EDT SUN JUN 6 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS POSSIBLE INLAND WITH A MODERATE RISK OF LIGHTNING... ...MODERATE RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS... AN UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO STRONG THUNDERSTORMS MAINLY INLAND FROM THE COAST THIS AFTERNOON. THESE THUNDERSTORMS WILL MOVE NORTH TO NORTHEAST AND AFFECT MAINLY THE INTERIOR AND NORTHEAST PORTIONS OF THE AREA. LOCALLY HEAVY RAINS WITH GUSTY WINDS AND POSSIBLE SMALL HAIL CAN BE EXPECTED. LIGHTNING WILL BE FREQUENT AT TIMES. THOSE SPENDING TIME OUTDOORS SHOULD SEEK SHELTER IF A THUNDERSTORM APPROACHES THIS AFTERNOON. IN THE ADJACENT COASTAL WATERS...THERE IS A MODERATE RISK OF WATERSPOUTS DEVELOPING. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MODAY THROUGH SATURDAY THUNDERSTORMS CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING STRIKES THE MAIN WEATHER HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FLZ063-066-067-069>071-073-075-062200- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 430 AM EDT SUN JUN 6 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS THIS AFTERNOON WITH A MODERATE RISK OF LIGHTNING... A WEAK UPPER TROUGH TO THE WEST AND SEA BREEZE CONVERGENCE WILL LEAD TO THE DEVELOPMENT OF STRONG THUNDERSTORMS THIS AFTERNOON MAINLY IN THE INTERIOR OF SOUTH FLORIDA. FREQUENT LIGHTNING WILL BE THE MAIN HAZARD BUT LOCALLY HEAVY RAINS MAY OCCUR ALONG WITH POSSIBLE SMALL HAIL. THOSE SPENDING TIME OUTDOORS TODAY SHOULD SEEK SHELTER IF THUNDERSTORMS APPROACH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY CAN BE EXPECTED TO DEVELOP EACH DAY WITH LIGHTNING THE MAIN WEATHER HAZARD. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1246 PM EDT SUN JUN 6 2004 FLZ072-061715- BROWARD METROPOLITAN- 1246 PM EDT SUN JUN 6 2004 AT 146 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER THE LOXAHATCHEE WILDLIFE REFUGE MOVING SOUTH AT 10 MPH. THIS STORMS WILL AFFECT THE CITIES OF PARKLAND...CORAL SPRINGS...MARGATE AND COCONUT CREEK THROUGH 215 PM. VERY HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH AND NUMEROUS CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS STORMS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4522 TO REPORT SIGNIFICANT WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 152 PM EDT SUN JUN 6 2004 FLZ072-061815- BROWARD METROPOLITAN- 152 PM EDT SUN JUN 6 2004 AT 151 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS OVER SUNRISE AND PLANTATION MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL PRODUCE WIND GUST TO 50 MPH...NUMEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY DOWNPOURS. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT SUN JUN 6 2004 FLZ070-061905- EASTERN COLLIER- 242 PM EDT SUN JUN 6 2004 ...STRONG STORM IN CENTRAL COLLIER COUNTY... WEATHER SERVICE RADAR INDICATED A STRONG DEVELOPING STORM NEAR JEROME IN CENTRAL COLLIER COUNTY. RESIDENTS IN THIS AREA SHOULD TAKE PRECAUTIONS NOW BY GOING INSIDE AND MONITORING THE WEATHER. THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL. THE STORM IS NEARLY STATIONARY...AND HEAVY RAINFALL IS LIKELY. A WARNING WILL BE ISSUED IF THIS STORM CONTINUES TO DEVELOP. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. CHRISTENSEN
The Miami radar (KAMX), 13 km away, was scanning. The volume nearest the first event began at 18:49 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407061, 5407062.